MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0204-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing the ruby coil through the lantern in the target vessel, the physician experienced resistance, and the ruby coil would not advance; therefore, it was removed.The procedure was completed using other penumbra coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Kinks were present along the length of the pusher assembly.The embolization coil was intact with the pusher assembly and had offset coil winds.Conclusions: evaluation of the returned ruby coil revealed that the pusher assembly was kinked, and embolization coil had offset coil winds.If the device is forcefully advanced against resistance, damages such as these may occur.During functional testing, embolization coil was able to be advanced through its introducer sheath but unable to be advanced through a demonstration lantern due to the pusher assembly kinks.The lantern used in the procedure was not returned for evaluation; therefore, the root cause of the reported resistance was unable to be determined.Some of the kinks on the pusher assembly was incidental to the complaint and may have occurred during packaging for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9475676
Report Number3005168196-2019-02341
Device Sequence Number2751965
Product Code HCG
UDI-Device Identifier00814548013138
UDI-Public00814548013138
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0204-A
Device Catalogue NumberRBY4C0204
Device Lot NumberF90922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005